Hello, my name is Karen, thank you for bringing your concerns to Just Answer, before, I continue on with my reply to you..please know that I am very sorry to hear of your suffering a stroke..and the effects of this with regards continuous tearfulness..

 

What is known and researched is that of strokes leading to personality changes and emotional imbalances( to name but a few of the devastating effects)…and that stroke survivors often find that crying, anger, and laughter occur more easily than they did before the stroke. In some stroke patients, “emotional lability” occurs, when crying and laughter become uncontrollable…though documentation of this is somewhat limited..

A way of letting other Drs becoming much more informed of this would be by getting in touch with ‘AMA American Medical Association’..who publish the American Medical Journal’ and this gets circulated throughout America .. I have posted their website for you to highlight paste and view..for contact details..Failing this perhaps a news article in your city newspaper would be another option..with an appropriate eye catching heading for Dr’s to see and note.It has been documented over the years that indeed Citalopram is used in treatment of traumatic brain damage..
http://www.ama-assn.org/

I have also posted a very informative ( though short) blog from a G Anderson of Neurology University Hospital..below..who actually wrote an article about continueous weaping with regards to a stroke..though, this article was posted in Feb 1995..yet it might be worth while writing to him never the less.

Andersen G.

Department of Neurology, Aarhus University Hospital, Denmark.
1995 Feb;6(2):105-11.

http://www.ncbi.nlm.nih.gov/pubmed/7711357

Sadly, there is not a lot of information available concerning the connection..and I wish you well if you proceed in making contact with those mentioned above..and hope that it has been helpful to you…if it has please ‘accept’ my response as it does help us greatly to keep this valuable service going for you and others in the future..
blessings in your recovery
Karen

Karen Smith, DipCoun, BMin
Professional Counsellor
Accept Answer

You replied

Monday, October 25, 2010 10:36 PM EST
Dear Dr. Smith

I am familiar with Dr. Andersen who wrote that article and I have sent him a email but he has not responded to me. Neithertheless, I will keep trying.

Picture

Expert

You have accepted an Answer!
From Karen Smith

Monday, October 25, 2010 11:29 PM EST
Hello, thank you for your reply..Oh, that is good you are familiar with Dr Andersen and his work…if he has indeed moved on perhaps it would be another option to address it to the head of the Department of Neurology, he/she might well take it a step further for you or it could be well be sent on to Dr Anderson..The next very useful option to perhaps consider would be the American Medical Journal as mentioned..if at all possible..as this permeates right across the USA throughout all hospital boards…Doctors..
Best wishes
Karen Smith Clinical Dip

Karen Smith, DipCoun, BMin
Professional Counsellor
Add Bonus
Check MarkACCEPTED

You replied

Tuesday, October 26, 2010 8:06 AM EST
I will do that as it needs to be dealt with. Thank you for all your help Karen.

Picture

Expert

You have received an Answer!
From Karen Smith

Tuesday, October 26, 2010 3:28 PM EST
Hello, thank you again for your reply …its a privilege to have been here for you…
blessings in your work..take good care.
Karen

Karen Smith, DipCoun, BMin
Professional Counsellor

Share

Tagged with: Aarhus University HospitalAma AssnAmerican Medical AssociationContact DetailsDepartment Of NeurologyDr SmithDrsEmotional ImbalancesEmotional LabilityLaughterMedical JournalNcbiNews ArticleNihPersonality ChangesPubmedStroke PatientsStroke SurvivorsStrokesTraumatic Brain Damage

Filed under: Short Stories

Like this post? Subscribe to my RSS feed and get loads more!